Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Epididymitis - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Men Sexual Problems
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3592 Questions
Doctor :   hello
Doctor :  
how can i help u?
User :   how are you i was diagnosed with epididymitis about 2 weeks ago on oct 28th i was on cipro for 4 days then i returned to the ER because i wasnt feelin any better infact i was feeling worst i was then given another ultrasound and still diagnosed with epididymitis-orchitis was take off cipro and given doxycycline for 10 days yesterday was the last day of antibiotics and tho i do feel alot better in comparison to the beginning i still find my right testical to be sensitive and uncomfortable i;ve been takin ibuprofen since day one but i still have a bit of pain in my right testicle last week i went to see a urologist and he felt my scrotum and told me i was in a post inflamatory stage and i should take Advil liquid gels for 5 days 3 times a day but im still not healed.
Doctor :  
ok
Doctor :  
are u there?
User :   yes did u read ?
Doctor :  
yes
User :   so what do you think?
Doctor :  
yes i will help u in this
Doctor :  
whats ur age?
User :   22
User :   and also i tested negative for std's
Doctor :  
ok do u have urinary frequency?
User :   nothing out of the ordinary i urinate alot all the time
Doctor :   Fever and chills?

User :   no nothing im perfectly
User :   normal
Doctor :  
ohh ok
Doctor :  
did they do any other investigation like crp?
User :   whats crp?
Doctor :   c reactive protein?
User :   no they havet why?
Doctor :  
this particular protein will be elevated in epididimitis
User :   and what would that tell me?
Doctor :  
it will differentiate between torsion of testis and epididymitis
User :   well they performed 2 ultrasounds on me and both came negative
Doctor :  
ok
User :   my epididymus was inflamed
Doctor :  
mostly it must be epididymitis as they have taken 2 ultrasounds and u have laso taken second opinion
User :   and saw more blood activity in that right testicle
Doctor :   ok
User :   but its now 2 weeks and my right teste is still sensitive im wearing tight briefs and dats helpin me from feelin umcofortable but sumtimes a movement that shifts the scrotum a but will give me discomfort
Doctor :   dont wear tight underwears
User :   well no they arent tight but they give me more support i was wearing regular boxers and that made my scrotum move alot and cause pain
Doctor :  
is it very painful?
User :   no not really but just uncomfortable like sensitive
Doctor :  
then nothing to worry
Doctor :  
it will be reduced
Doctor :  
cos if it is very painfull then we should think of testicular torsion
Doctor :  
which is dangerous
User :   oh yea i understand i was told plenty of times plus i understand that testicular torsion is very painful and you would know
Doctor :  
yes
User :   but like layind down or sittin i feel perfect
Doctor :  
it is very painful ...and emergency ..where surgery is mandatory
Doctor :  
ok
User :   ive noticed that my right testicle is still hanging lower and further to the back tham my left
Doctor :  
ok
Doctor :  
have u told this to doctor u are seing?
User :   well i dont have a doctor ive been to ER twice and seen a urologist at clinic
Doctor :  
ok
Doctor :  
may be sometimes it is psychological
Doctor :  
as few people even without epididymiis will have differnce between two testicles
Doctor :  
may be almost 40 percent have difference in the size of two testicles
User :   and i touch myself where the epididymus is and it still feels a bit swollen in comparison to my left one
Doctor :  
u still feel there is some infection?
Doctor :  
then u can extend doxycycline dose till 14 days
Doctor :  
i mean 10+4
User :   i really cant tell i started takin cipro today even tho i was told to stop just to make sure my infection goes away
User :   my doxycycline ran out
Doctor :  
ok
Doctor :  
the most common drugs given are doxy,cipro,azithro,ceftriaxone
User :   oh ok well i have enough cipro for about 10 days so im XXXXXXXX start that
Doctor :   no no dont do that
User :   really?
Doctor :  
if u are really feeling uncomfortable then u should go for iv drugs
User :   no its just that i want to know does epididymitis usually last this long?
Doctor :  
yes
User :   im scared its chronic epididymitis
Doctor :  
but pain will reduce in a week and u will have little discomfort even after that,...some times it may last longer in chronic cases which require iv drugs
Doctor :  
even if it is chronic u have a cure dont worry
User :   ive also been masturbating for past 3 days
Doctor :  
ok
User :   and i know on friday im goin to probably have sexual intercourse with a girl (protected of course) and i just dont know if thats bad
Doctor :  
ok
Doctor :   u can have ...as u told that u are negative to std
User :   oh ok im probably goin to wear my briefs so i dont move too much
Doctor :  
dont wear tight briefs
User :   is it possible i may have prostitis?
Doctor :  
most probaby no as ultrasounography dint show prostate enlargement
User :   oh ok because ive heard that when u have it it causes epididymitis
Doctor :  
yes that is retrograde infection
User :   and sumtimes i feel like i get a sudden pinch like where my anus is
Doctor :  
ok
Doctor :  
there is no link between this and epididimytis
User :   oh ok so what do u suggest i do? should i take cipro and keep takin pain relievers?
Doctor :  
u take pain relievers
Doctor :  
if u still feel that ur pain is increased then u get iv shots of antibiotics
User :   what iv shots should i ask for if anything?
Doctor :  
u can ask for ceftriaxone ..
Doctor :  
trade name is rocephin
User :   rocephin?
Doctor :  
yes
User :   ok yea i got a shot of that the second time i went to ER and they put it in my arm it was extremely painful
Doctor :  
it is one of the good antibiotic
Doctor :  
yes i know it is very painful
Doctor :  
but u will have excellent results
User :   is it better through iv? because if its better and less painful i rather it be through iv
Doctor :  
yes dont go for im it is very very painful
Doctor :  
go for iv
Doctor :  
the more u dilute the drug the less pain u will have
User :   right ok i see well im goin to wait a bit i dont have insurance so but i should be in my mothers insurance within next 7-10 days so ill go see a specialist
Doctor :  
ok
User :   i workout can i go back to the gym and workout with lighter weights?
Doctor :  
yes u can
Doctor :  
Is there any thing else I can help you with?
User :   well thanks alot for your help
User :   no thats it thank you
Doctor :  
Please fill the feedback form say done when done.
Question is related to
Diseases and Conditions
Drug/Medication
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor